• Does anyone have numerous bowl movements and bleeding from chemo treatments? Any advise other than taking imodium.

    Asked by nightsky on Wednesday, February 8, 2012

    Does anyone have numerous bowl movements and bleeding from chemo treatments? Any advise other than taking imodium.

    10 Answers from the Community

    10 answers
    • nancyjac's Avatar
      nancyjac

      Yes, this is my worst side effect. I get constipated from the dexmethazone I take starting the day before each cycle until day 2 of each cycle. Then when I stop taking the dexmethazone, I get horrible diarrhea with stomach cramps for a few days. get some bleeding from swollen hemoroids, but no blood in the stools themselves. If you actually have blood in your stools, you need to tell your doctor about that. During those days, I take imodium and eat the BRAT (bananas, rice, apples and toast) diet. For breakfast I typically have a banana and peanut butter sandwich on toast. For lunch, chicken rice soup with an apple or apple sauce. It helps some and at least makes it tolerable and it doesn't last as long.

      about 5 years ago
    • leepenn's Avatar
      leepenn

      Yup - I had me some major poo problems, and I had a horrid horrid sore on my butt hole.... And it bled when I went poo.... Ad it burned so bad I cried a couple of times.

      BUT-There is a big difference between a butt hole sore that bleeds and blood in your poo. Please please talk to your doc about that!

      I am now three weeks post last treatment, and my poo is getting back to normal. I have been eating carefully... And I have been taking probiotics in hopes that the good flora will return. So far, it's going well..... This week, I do feel like it is almost normal....

      Hope this helps.
      Lee

      about 5 years ago
    • warrior's Avatar
      warrior

      Be careful with the imodium. I have also had the runs several times while going through chemo. Usually I can help my self with my diet, as Nancyjac says the BRAT...bananas, rice, apple & Toast. However..........if it gets really bad you must call your doctor. I had picked up C-Diff.........a horrible horrible bacteria that put me in the hospital. Had I taken the Imodium, I could have trapped the bacteria inside, and become even sicker. Good luck...I hope you feel better.

      about 5 years ago
    • markmather's Avatar
      markmather

      Yes it was horrible 12 times a day for 2 months. I also got C-Diff and learned alot about these things. My doc said stay with the immodium to stop the constant going. The real danger is going to the bathroom that many times a day will dehydrate you in no time. I was never worried because this is a fairly normal side effect. The blood is also possible for different reasons for different people. Its hard to understand all the effects the chemo does on your insides. Take the immodium until it stops was the only advice I got from my doc. Keep the faith you will get through this.

      about 5 years ago
    • JennyMiller's Avatar
      JennyMiller

      Had isolated cases of Diarrhea after first two Chemo sessions - one consisting of loss of control which was traumatic -- no bleeding. However, this past week -- after third Chemo session -- I got constipated (somewhat of an impaction) -- very painful to pass and it resulted in hemhroids that bled. I am keeping area clean with wipes and I am using Tucks. I am just hoping that the Diarrhea does not start up because I am sure it will really irritate the whole situation. My game plan is to take Colace the night before Chemo and for the next night or two in hopes to avoid the constipation. This is not fun!!!!!!!!

      about 5 years ago
    • leepenn's Avatar
      leepenn

      "This is not fun!!!!!!!!"
      That's putting it - eh - mildly?

      about 5 years ago
    • JennyMiller's Avatar
      JennyMiller

      I spoke too soon -- Diarrhea did present itself and it certainly did irritate the whole situation. And --- yes --- it is mildly put when I say that it is not fun!! I can only hope for better times ahead.

      about 5 years ago
    • pakb56's Avatar
      pakb56

      My treatments will start on Wednesday. 3 rounds chemo (1 every 3 weeks) followed by six weeks radiation and then 3 more chemo rounds. When Dr. M was going over this with me and talking about potention side effects he said chemo may cause constipation and radiation may cause diahrrea. I asked why they can't do them together so they cancel each other out and I stay regular. He laughed...I was serious! :}

      Good thoughts to all!

      Be Well,
      Pat

      about 5 years ago
    • GregP_WN's Avatar
      GregP_WN

      +1 on this, had the constipation, took pills for that, then the reverse, took pills for that. couldn't get it to stop in the middle and just be OK. Had torn tissue one time from the constipation and had to sit in the tub in a betadine solution to help it heal.

      about 5 years ago
    • car092360's Avatar
      car092360

      Ack! The constipation is the worse part of most of this whole thing...I think I said that right. I'm on my 2nd cycle of chemo after having 6 weeks off...6 weeks of heaven even after a bilateral mastectomy. It was glorious to be "regular" again without fear of being somewhere "just in case" something happened or the pain of feeling totally bloated. I have learned that yogurt (just regular kind - doesn't have to be Activia) and an active probiotic (can be found in drug store or grocery store and needs to be refrigerated) helps keep you regular and also helps with stomach cramps/pain from the "good" bacteria leaving your stomach along with the "bad".

      Good luck!

      about 5 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more ductal carcinoma in situ (dcis) questions.  Also, don't forget to check out our Ductal carcinoma in situ (DCIS) page.